Alert archive / Georgia / Freeze Warnings in 2006

Freeze Warning 6, NWS Atlanta, GA

October 24, 200673 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Oct 24, 2006, 3:58 AM EDT for 73 counties in Georgia. It took effect at Oct 25, 2006, 5:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 3:58 AM EDT (07:58 UTC)
In effect from
Oct 25, 2006, 5:00 AM EDT
Expired
Oct 25, 2006, 9:00 AM EDT
In force
4 hr
Issued by
NWS Atlanta, GA
All 73 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KFFC 240758
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 AM EDT TUE OCT 24 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>068-070-241300-
/O.UPG.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/
/O.NEW.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/
/O.CON.KFFC.FZ.W.0005.061024T0800Z-061024T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-LAMAR-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
358 AM EDT TUE OCT 24 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FREEZE
WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD
INTO THE SOUTHEAST U.S. TODAY...BRINGING SOME OF THE COLDEST
WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO
MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES
EARLY THIS MORNING AND AGAIN WEDNESDAY MORNING. EVEN COLDER
READINGS...AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS
OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN
NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF
AROUND 9 AM.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$

GAZ069-071>076-079>084-094-095-241300-
/O.UPG.KFFC.FZ.A.0004.061025T0900Z-061025T1300Z/
/O.NEW.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/
/O.CON.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/
UPSON-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TALBOT-
TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-PEACH-HOUSTON-
INCLUDING THE CITIES OF...MILLEDGEVILLE...MACON...WARNER ROBINS
358 AM EDT TUE OCT 24 2006

...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM EDT WEDNESDAY...
...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A FROST
ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD
INTO THE SOUTHEAST U.S. TODAY...BRINGING SOME OF THE COLDEST
WEATHER SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO
MONTICELLO...TO WARRENTON LINE WILL BE NEAR OR BELOW 32 DEGREES
EARLY THIS MORNING AND AGAIN WEDNESDAY MORNING. EVEN COLDER
READINGS...AS LOW AS THE UPPER 20S...WILL BE FOUND IN THE VALLEYS
OF THE NORTH GEORGIA MOUNTAINS AND IN OTHER SHELTERED AREAS IN
NORTH GEORGIA. WIDESPREAD FROST CAN ALSO BE EXPECTED...BURNING OFF
AROUND 9 AM.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$

GAZ078-241300-
/O.CON.KFFC.FR.Y.0005.061024T0900Z-061024T1300Z/
HARRIS-
358 AM EDT TUE OCT 24 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

PATCHY FROST CAN BE EXPECTED THIS MORNING...BURNING OFF AROUND 9
AM.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED
TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY
FROM THE COLD.

$$
4 follow-up statements
000 
WWUS72 KFFC 241356
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
956 AM EDT TUE OCT 24 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-079>084-
094-095-242200-
/O.CON.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-
PEACH-HOUSTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS
956 AM EDT TUE OCT 24 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY FOR A LARGE PART OF NORTH GEORGIA.

A LARGE AREA OF CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD
INTO THE SOUTHEAST U.S. TODAY...WITH SOME OF THE COLDEST WEATHER
SO FAR THIS SEASON. AREAS NORTH OF A LA GRANGE...TO MONTICELLO 
AND WARRENTON LINE HAD LOWS NEAR OR BELOW 32 DEGREES THIS
MORNING...AND SIMILAR LOW TEMPERATURES ARE EXPECTED AGAIN
WEDNESDAY MORNING. TEMPERATURES AS LOW AS THE UPPER 20S ARE
EXPECTED IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN
OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO
BE EXPECTED...BURNING OFF BY AROUND 9 AM.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$
000 
WWUS72 KFFC 241906
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
306 PM EDT TUE OCT 24 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-079>084-
094-095-250315-
/O.CON.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-
PEACH-HOUSTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS
306 PM EDT TUE OCT 24 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
WEDNESDAY FOR A LARGE PART OF NORTH AND CENTRAL GEORGIA.

A LARGE RIDGE OF HIGH PRESSURE CONTINUES ACROSS THE SOUTHEASTERN
UNITED STATES. AREAS NORTH OF A LINE FROM LA GRANGE TO WARNER
ROBINS AND LOUISVILLE WILL SEE LOW TEMPERATURES NEAR OR BELOW 32
DEGREES WEDNESDAY MORNING. TEMPERATURES AS LOW AS THE UPPER 20S
ARE EXPECTED IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN
OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO
BE EXPECTED... BURNING OFF BY AROUND 9 AM.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$
000 
WWUS72 KFFC 250438
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 AM EDT WED OCT 25 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-079>084-
094-095-251245-
/O.CON.KFFC.FZ.W.0006.061025T0900Z-061025T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-
PEACH-HOUSTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS
1238 AM EDT WED OCT 25 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT THIS
MORNING...

A LARGE RIDGE OF HIGH PRESSURE CONTINUES ACROSS THE SOUTHEASTERN
UNITED STATES. AREAS NORTH OF A LINE FROM LA GRANGE TO WARNER
ROBINS TO LOUISVILLE WILL SEE LOW TEMPERATURES NEAR OR BELOW 32
DEGREES THIS MORNING. TEMPERATURES AS LOW AS THE UPPER 20S
ARE POSSIBLE IN THE VALLEYS OF THE NORTH GEORGIA MOUNTAINS AND IN
OTHER SHELTERED AREAS IN NORTH GEORGIA. WIDESPREAD FROST CAN ALSO
BE EXPECTED...BURNING OFF BY AROUND 9 AM.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.

$$
000 
WWUS72 KFFC 251304
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
904 AM EDT WED OCT 25 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-079>084-
094-095-251415-
/O.EXP.KFFC.FZ.W.0006.000000T0000Z-061025T1300Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-
PEACH-HOUSTON-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS
904 AM EDT WED OCT 25 2006

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE BEGUN RISING ACROSS NORTH AND CENTRAL GEORGIA
THIS MORNING AND THE FREEZE WARNING IS NO LONGER IN EFFECT. 

THE LARGE SURFACE RIDGE OF HIGH PRESSURE WILL BEGIN MOVING EAST OF
THE STATE LATER TODAY AHEAD OF AN APPROACHING STORM SYSTEM OVER
THE SOUTHERN PLAINS. OVERNIGHT LOW TEMPERATURES WILL MODERATE OVER
THE NEXT COUPLE OF DAYS WITH NO MORE FREEZING TEMPERATURES
EXPECTED THROUGH FRIDAY. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 24, 3:52 AM EDT, 6 minutes earlier.

Area forecast discussion, Oct 24, 3:52 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EDT TUE OCT 24 2006

.SHORT TERM...(TODAY THROUGH THURSDAY)
LARGE UPPER TROUGH OVER THE ERN U.S. PROGRESSING EAST. GRADUAL
WARMUP EXPECTED DUE TO RISING THICKNESSES BUT MIN TEMPS WILL STILL
BE QUITE COLD WITH DRY AIR AND LIGHT WINDS. ONE MORE NIGHT OF SUB-
FREEZING TEMPS LIKELY SO WILL UPGRADE FREEZE WATCH AREA TO A
WARNING FOR TONIGHT. TEMPS AS OF 3AM SHOW CURRENT FREEZE WARNING
VERIFYING NICELY.

UPPER TROUGH TO BECOME POSITIVELY TILTED ACROSS THE NORTHEAST WITH
NORTHWEST FLOW ACROSS THE EASTERN SEABOARD. MEANWHILE...INTENSE
S/W PROGGED BY GFS TO DIG INTO THE SRN PLAINS ON WED NIGHT. THIS
SHOULD SETUP A GOOD WARM ADVECTION EVENT ON THURS AND BEYOND. DRY
AIR IN THE LOW LEVELS PROGGED TO LINGER BEFORE ONSET OF EVENT SO
IN-SITU COLD AIR DAMMING EVENT LIKELY. INDEED...MAV AND MET
GUIDANCE BOTH INDICATE VERY COOL MAX TEMPS WITH 10-15 MPH EASTERLY
FLOW FOR THURSDAY IN NE GA WITH MET WARMER ACROSS REST OF NORTH
AND CENTRAL GA. USED BIAS ADJUSTED MAV WITH SOME BLENDING WITH FWC
AND MET THROUGH WED NIGHT AND BLEND OF MAV AND MET GUIDANCE FOR
THURS. PRECIP SHOULD BE FAIRLY WIDESPREAD BY THURS AFT. HAVE HELD
OFF ON CATEGORICAL FOR NOW IN CASE MODELS CHANGE TIMING. JET MAX
ASSOCIATED WITH S/W STILL IN THE PACIFIC JUST OFF THE NW COAST AS
OF 00Z TUE.

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
WARM ADVECTION EVENT SHOULD CONTINUE THURS NIGHT. JUST A SLIGHT
CHANCE FOR THUNDER THURS NIGHT AS 1000-850MB MOST UNSTABLE CAPE
VALUES AROUND 100-300 J/KG FOR A BRIEF PERIOD OF TIME. DRY SLOT
AND FRONT WHIP INTO STATE FOR FRIDAY WITH A GOOD BACK EDGE TO
PRECIP. COULD SEE WINDY CONDITIONS ON FRIDAY AFTERNOON EXCEPT OVER
NW ZONES WHERE WRAPAROUND MOISTURE AND CLOUDS INHIBIT VERTICAL
MIXING. STRONG MID AND UPPER LEVEL JET MAX TO MOVE ACROSS THE OH
AND TN VALLEY SATURDAY BEHIND EXITING S/W. MODEL AND DOWNSCALED
4KM GFS WIND GRIDS INDICATE SUSTAINED WINDS AROUND 30 MPH POSSIBLE
WITH GUSTS OF 45-50MPH IN ELEVATIONS ABOVE 2000FT IN NE GA
MOUNTAINS.

GFS INDICATES DRY PATTERN WILL FOLLOW THROUGH TUES BEFORE NEXT
WAVE APPROACHES. SOME TROPICAL MOISTURE MAY APPROACH FAR SOUTHEAST
GEORGIA TUESDAY AS WELL. DGEX MUCH COLDER NEXT WEEKEND THAN GFS AS
IT DIGS JET MAX SE INTO BASE OF EXITING S/W AND DEEPENS UPR TROUGH
OVER THE SOUTHEAST. ECMWF VERY SIMILAR TO GFS SO HAVE SIDED
CLOSELY WITH BLEND OF 00Z GFS AND PREV 12Z RUN OF GFS GUIDANCE
TEMPS ADJUSTED FOR 30 DAY BIASES.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          59  33  63  41 /   0   0   0  20
ATLANTA         57  37  63  46 /   0   0   0  20
BLAIRSVILLE     52  29  59  40 /   0   0   0  40
CARTERSVILLE    55  30  59  43 /   0   0   0  30
COLUMBUS        64  38  67  50 /   0   0   0  10
GAINESVILLE     54  35  61  44 /   0   0   0  30
MACON           64  34  66  44 /   0   0   0  10
ROME            56  30  60  43 /   0   0   0  40
PEACHTREE CITY  59  30  61  35 /   0   0   0  20
VIDALIA         63  36  67  44 /   0   0   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR BANKS...BARROW...
BARTOW...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...
COBB...COWETA...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...
FORSYTH...GILMER...GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON...
HEARD...HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON...MERIWETHER...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALIAFERRO...TOWNS...TROUP...UNION...WALKER...WALTON...WARREN...WHITE...
WHITFIELD...WILKES.

FREEZE WARNING FROM 5 AM TO 9 AM EDT WEDNESDAY FOR BALDWIN...BANKS...
BARROW...BARTOW...BIBB...BUTTS...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...
FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON...GREENE...
GWINNETT...HALL...HANCOCK...HARALSON...HEARD...HENRY...HOUSTON...JACKSON...
JASPER...JEFFERSON...JONES...LAMAR...LUMPKIN...MADISON...MERIWETHER...MONROE...
MORGAN...MURRAY...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...
PEACH...PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...
TALBOT...TALIAFERRO...TAYLOR...TOWNS...TROUP...TWIGGS...UNION...UPSON...WALKER...
WALTON...WARREN...WASHINGTON...WHITE...WHITFIELD...WILKES...WILKINSON.

FROST ADVISORY UNTIL 9 AM EDT THIS MORNING FOR BALDWIN...BIBB...
CRAWFORD...GLASCOCK...HARRIS...HOUSTON...JEFFERSON...JONES...MONROE...PEACH...
TALBOT...TAYLOR...TWIGGS...UPSON...WASHINGTON...WILKINSON.

&&

13
Hazardous weather outlook, Oct 23, 5:40 PM EDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON OCT 23 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
540 PM EDT MON OCT 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED.

.SYNOPSIS...
A LARGE HIGH PRESSURE RIDGE LOCATED OVER THE MIDDLE OF THE COUNTRY
WILL GROW LARGER AND MOVE TO THE EAST THROUGH TONIGHT. THIS HIGH IS
THE CORE OF A COLD MASS OF AIR THAT WILL CAUSE TEMPERATURES TO FALL
BELOW FREEZING OVER PORTIONS OF NORTH AND CENTRAL GEORGIA BEFORE
DAYBREAK.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 8:50 PM EDTFrost AdvisoryFFCBaldwin, Bibb, Crawford, Glascock, Harris, Houston and 10 more12 hr
Oct 23, 8:50 PM EDTFreeze WatchFFCBaldwin, Banks, Barrow, Bartow, Bibb, Butts and 67 more7 hr

Nearby

Freeze Warnings in Georgia, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.